Get E-Book on COVID-19

Q. My mom has sudden increase in BP with chronic headache. Why?

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 09, 2020 and last reviewed on: Sep 02, 2020

Hello doctor,

My mother is 50 years old. She has been hypertensive for the past 10 years and has been under medication since then. But three months back her blood pressure started fluctuating so the doctor changed her old medications. We got all her tests including echocardiogram, Holter, ECG, trop T test, CPK, complete hemogram, LFT, KFT, and serum electrolytes all were normal. Now her BP seems to be normal most of the time except sometimes when she has acidity and dyspepsia.

Since 2017, she has been complaining of cold water sensation in her head for which she even had to wear woolen caps but now it is lesser as compared to winters. She has been having headaches and it changes from forehead to the back of the head. Now since one month, she is feeling extreme heaviness on the head all the time with irregular headache which is not improving and accompanied by dizziness and irregular headache. We have been to ENT and eye specialists both. We got her EEG and CT scan brain too.

I am giving the details of all the medicines which she is taking at present for her BP and headache. Cilnidipine 10 mg + Telmisartan 40 mg twice daily, Prolomet XL 50 once daily, Rablet L once daily, Rosave 5 mg once daily, Nortriptyline 10 mg + Gabapentin 100 mg once daily, Escitalopram 5 mg + Clonazepam 0.5 mg once daily. And the ENT asked her to take Betahistine 24 mg for a week for her heavy headedness and vertigo feeling which will get over today.

Her CT scan report reveals basal ganglia calcification and cerebral atrophy. EEG showed some discrepancy in theta waves. We are completely directionless as to what to do now, since none of the medicines seems to be working for her and most of her reports are normal. I am uploading the CT scan and EEG reports. Kindly help me.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hello,

Welcome to icliniq.com.

I have seen all the reports (attachment removed to protect patient identity). Such kind of headache is known as chronic tension type headache. It is not that a person has some tension, so she has a headache. A person can develop it without that also. The medicines she has been taking are good. Betahistine is not going to help her anyway.

My recommendations would be to increase the dosage of Escitalopram to 10 mg along with Clonazepam at the same dosage. Rest all medicines she can continue. Her scan reports as mentioned by you do not need any special attention.

Just discuss with your neurologist for increasing the dose of Escitalopram as suggested, and you will find the difference in the coming months.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
I feel a tight band like pressure on my head while wearing specs. Why?
My sister has a headache that does not subside with pain medications. Please help.
High Blood Pressure: Things You Need To Know!!
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will taking Xanax regularly for longer period cause withdrawal effect?

Query: Hello doctor, I am 51 years old female and suffering from anxiety for decades. Recently it became debilitating, and I ended up in the ER and had an EKG because of heart palpitations. My doctor prescribed me 10 mg of Escitalopram and 1.5 mg of Xanax. The Xanax was supposed to be taken as needed, bu...  Read Full »

Blood pressure seems unusually high in 4 year old. Is there a problem?

Query: Hello doctor, I have a nephew who is 4 and a half years old. He is quite active as a child with a normal height and weight according to his age. Two days back we happened to measure his blood pressure at home normally. We were quite taken aback as it was 144/100 and later also it was around 130/96 ...  Read Full »

I am on Vyvanse, and Escitalopram and started smoking marijuana. Is it life-threatening?

Query: Hello doctor,Nearly every day, I take Vyvanse for my ADD and Escitalopram for my anxiety and depression. I do not take Vyvanse when I am not in school. Between, I am sixteen, turning seventeen soon. This summer, I began smoking marijuana nearly every single day. I want to say it was not a coping mec...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.